Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is early stage of lichen plasus pigmentosus curable ?

Hello sir, I am 24 year old and diagnosed with lichen plasus pigmentosus. It is at its early stage with few spot on neck and face . I have family history of this disease. I am prescribed with skinlite cream containing hydroquinone . I want to know that whether my condition is curable and how long it will take to cure. Please help me out.
Sat, 14 May 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Dermatologist 's  Response
Hi! neha,
Welcome To HealthcareMagic forum,

Neha ,LPP is a chronic problem and sadly its response to the treatment is very variable.I am sure your treating dermatologist would have told you. It appears as ash colored patches over flexures of body and chest.
You can apply skinlite if you want ,but the more specific medicine is oral vit A .We usually give it for 2 weeks ,once a month and then repeat it next month too. Similarly we can 3 such cycles .In resistant cases even oral retinoids can be tried .But for that you should consult a good dermatologist .Also before giving retinoids one needs to undergo certain blood investigations and take specific precaution (esp in females).So discuss the possibility of retinoids with your treating doctor.Its a excellent tablet for pimples ,but works good for pigmentation too.
If you are using skinlite over exposed areas of body then don't forget to use a good spf sunscreen in day time.

I hope this answers your question ,if you have any further query you can write back to us.

regards,
Dr.chawda

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello sir I am suffering from Lichen plasus pigmentosus.My mom is also suffering from the same disease. I want to known that is it because of heredity that I am suffering the same??? Also my dermatologist has told me to avoid sunlight. Sunlight is the cause of this disease???

doctor1 MD

I am havimg light brown/dark brown patches on my face,neck and arms. I contacted a doctor which treated me for 4 month as photocontact melanosis.I had chemical peels and De Tan for the same but of no use.i further contacted a doctor which is saying i am having LPP(lichen planus pigmentous).No one from my parental side is having this type of disease.what can be this disease? Is this curable? do i have to take any precaution?

doctor1 MD

hello doctor, I have filariasis and is in early stage. There is symptoms of occasional fever, and very very little of swelling when i walk more as like some someone gets lightly wounded. Whether can i be cured and how. I am a working professional and just have started my career please help me.

Recent questions on  Retinoid

doctor1 MD

Hi i was prescribed by isotret n omnacortil should i take it with it?? I kinda missed the instructions my derm gave me.. So was thinking to tKe it aft 15 days... Its been 5days i m on isotretinoin.. Hav already faced the acne flare ups sadly... Pls do solve the dillemma

doctor1 MD

hi iam 41 yr old female with what I belive hormonole acne but im scared of side affects Accutane and drugs have. I forgote to mention I had theiroid deasea do you belive I could be good patient for any of these drugs. amnesteem claravis sotret. please help.

doctor1 MD

Hi I'm a 17 year old male. Recently (past 2 weeks or so) I've had some irritation in the meatus of my penis from it rubbing against the inside of my boxers. Upon further inspection I noticed that the hole appears to be getting bigger, as if splitting downwards. I'm a heavy masturbator, and I've been taking Isotretinoin for acne which has made my skin exceptionally dry. I was wondering if this could be the cause of the split? Is there any way to prevent it from splitting further and return it to its original size? I'm very concerned, but I'd rather not go see a doctor as it's very embarrassing. Could you please help? Are there any creams, or ointments, or anything that I could use? Would Vaseline or Sudocrem help? PLease please please help! Thank you so much!

doctor1 MD

i've just come off accutane and i've been having hard stools with some blood (though i think that's just from an anal tear due to the hard stool) they come out more like rabbit poop. I guess it's cos the roaccutane dries everything out. Is there anything I can do to get my stools back to normal?

doctor1 MD

I am using Retin-A for keratosis of the skin. Is there a cream that I can use during the day to soothe the angry red spots that have appeared on my cheeks. I know this means the medicine is working but it leaves, red and or/bleeding spots.

doctor1 MD

I am thinking about buying a portable Carboxytherapy machine. . I have old and red stretch marks . I can perform the session with the help of someone else. Is it really worth it for Stretch Marks ? Will my Stretch Marks improve significatibly and...

doctor1 MD

There has been pimples in the past and spots remained on the face,can it be corrected by cream from Amway.My skin is oily.Age is 32